MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 08/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr was submitted to represent the bard/davol perfix plug (device #2).An additional supplemental emdrs submitted to represent the bard/davol perfix plug (device #1 & device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2007 - patient was diagnosed with bilateral direct and indirect inguinal hernia thereby underwent open repair with the implant of perfix plugs (device #1, #2).Per operative notes, "on both groin, hernia sacs were mobilized and the floor was repaired using perfix plugs (device #1, #2).The patches were also sutured." (b)(6) 2013 - patient was diagnosed with recurrent right inguinal hernia thereby underwent repair with the implant of perfix plug (device #3).Per operative notes, "the previously placed mesh (device #1) was incised, a direct hernia was noted close to the inguinal ring with a lipoma of the cord.This was reduced.A perfix plug (device #3) was placed into the defect and sutured.An onlay patch was secured to the rectus sheath." (b)(6) 2019 - patient was diagnosed with bilateral recurrent inguinal hernia thereby underwent robotic assisted laparoscopic repair with the implant of synthetic meshes.Per operative notes, "the prior mesh plug was noted with hernia sac.Synthetic meshes were placed and tacked.".

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22410411
Report Number1213643-2025-00578
Device Sequence Number8407339
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(10)43IQD100
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112770
Device Lot Number43IQD100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale